Incompressible Poiseuille flows of Newtonian liquids with a pressure-dependent viscosity

Kalogirou, Anna, Poyiadji, Stella and Georgiou, Georgios C. (2011) Incompressible Poiseuille flows of Newtonian liquids with a pressure-dependent viscosity. Journal of Non-Newtonian Fluid Mechanics, 166 (7-8). pp. 413-419. ISSN 0377-0257

Full text not available from this repository.

Abstract

The pressure-dependence of the viscosity becomes important in flows where high pressures are encountered. Applications include many polymer processing applications, microfluidics, fluid film lubrication, as well as simulations of geophysical flows. Under the assumption of unidirectional flow, we derive analytical solutions for plane, round, and annular Poiseuille flow of a Newtonian liquid, the viscosity of which increases linearly with pressure. These flows may serve as prototypes in applications involving tubes with small radius-to-length ratios. It is demonstrated that, the velocity tends from a parabolic to a triangular profile as the viscosity coefficient is increased. The pressure gradient near the exit is the same as that of the classical fully developed flow. This increases exponentially upstream and thus the pressure required to drive the flow increases dramatically. (C) 2011 Elsevier B.V. All rights reserved.

Item Type: Article
Uncontrolled Keywords: newtonian flow,poiseuille flow,pressure-dependent viscosity,annular poiseuille flow,navier-stokes equations,polymer melts,fluids,shear,mantle
Depositing User: Pure Connector
Date Deposited: 12 Jan 2017 00:05
Last Modified: 22 Apr 2020 02:24
URI: https://ueaeprints.uea.ac.uk/id/eprint/62014
DOI: 10.1016/j.jnnfm.2011.01.006

Actions (login required)

View Item View Item